Hi There, has anyone ever had anxiety from thyroxine ?

I have been on 225mcg of thyroxine for 3 years now, and i have felt terrible. Certain doctors seem to be saying that if you feel fine then dont take it. I stopped taking it 7 weeks ago and i have never felt better. My anxiety issues had disappeared and i feel like a new person. I know that you should not just stop taking any medication, but i feel truly well and great... any ideas why ?

6 Replies

oldestnewest
  • Cause the thyroid meds aren't disagreeing with you anymore!

    I felt much better when I stopped my thyroid meds for a week! My temps started dropping though so I had to start again! Lol

  • I am on Levo - and have been having anxiety attacks - not sure if I am actually depressed - not naturally depressive - quite confused about what is happening to me -

  • I totally understand how you feel. It,s not a nice thing to go through i know. Have you had a chat with your doctor about this ? Would be interested to know what he or she has to say about it :)

  • I must admit that i seem to be feeling the cold a bit more, but apart from that i feel wonderful. What i need to find out is what would happen if you refuse to take the medication if you feel so great. No doctor will seem to give me an answer. They say it,s not life threatening though.

  • Hi,I know with Hashimoto's you can flit from hypo to hyper and vice versa before the thyroid gland gives up completely.My advice would be to keep a close eye on symptoms and discuss with your GP,hope this helps!

  • Do you have your latest thyroid blood test results? If so please could you post them on here together with the ranges (these need to come from your own report as they vary by lab)?

    Stopping the medication if your thyroid is no longer working at all could be life-threatening as you could go into a myxodema coma - however the onset of this would be fairly slow I believe, so no need to panic.

    Maybe your thyroid has recovered some function - but we would need to see your test results to have any idea of this.

    And yes thyroxine caused me anxiety - but I am much better now on Armour :) xx

You may also like...